• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

Coming off the quetiapine.

Colin76

Colin76

Well-known member
Founding Member
Joined
Apr 22, 2008
Messages
781
Location
Northampton
Seen my g.p this morning (nothing's wrong, just a routine meds check) and am taken off the quetiapine and started on a nother medication called Aricept (Donepezil) in two weeks time. My g.p told me the reason i am being taken off the quetiapine is because it is known to affect the thyroid and tryglicride levels. As before, with switching from fluoxetine to citalopram i will be keeping a close eye on my moods over the next two weeks.
 
ms_P

ms_P

Well-known member
Founding Member
Joined
Jul 21, 2008
Messages
3,067
Location
BeNeLux
Seen my g.p this morning (nothing's wrong, just a routine meds check) and am taken off the quetiapine and started on a nother medication called Aricept (Donepezil) in two weeks time. My g.p told me the reason i am being taken off the quetiapine is because it is known to affect the thyroid and tryglicride levels. As before, with switching from fluoxetine to citalopram i will be keeping a close eye on my moods over the next two weeks.
"it is known to affect the thyroid and tryglicride levels"

Hi Colin, where is this info written? :)
 
jax

jax

Well-known member
Joined
Nov 23, 2008
Messages
868
Location
Belfast, N.Ireland
Yes, I would be interested in where the info is too as I have an under-active thyroid. In the summer I became severely under active after 2 years of being stable on only 50 mcg of thyroxine. They checked my levels for 6 weeks. The first 4 weeks my thyroid became more and more under active despite thyroxine being increased. In the end I think I was something like 40 times more under-active than I was meant to be. I'm not on 200 mcg.

I wonder if the seroquel could have caused the thyroid problems in the summer or maybe since I became under-active in 2006. I assumed that it was my lithium that caused me to develop an under-active thyroid. Maybe then the seroquel has something to do with it too?
 
lucid scream

lucid scream

Well-known member
Joined
Jan 22, 2008
Messages
672
Location
Looking down from the bridge
good luck, Colin, i hope you have better luck than i did when i tried to switch from seroquel to abilify then geodon. i was a mess and now im back on the seroquel.
 
T

Twylight

Guest
Yes, keep us posted

I have a sister on Seroquel and hates it, i'd be interested in Aricept as an alternative to Seroquel

Good Luck
 
Colin76

Colin76

Well-known member
Founding Member
Joined
Apr 22, 2008
Messages
781
Location
Northampton
Hi all,

I have started the gradual reduction in the quetiapine, 50mg reduction this week and 50 mg reduction next week. It was my pdoc who said that the quetiapine is known to affect the trygliceride levels (he wrote to my g.p explaining this) and carbamazepine can cause thyroid problems (my last blood test came back showing abnormal thyroid levels), if this is true then why has my pdoc not either changed or adjusted the carbamazepine. I am going to look into this to try and see if what he has said is true, i'll let you all know what i find.
 
Top